Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 18, 2010, 8:17 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2010, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 18, 2010, 9:55 PM CDT
- In force
- 98 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 26 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:03 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 18, 7:03 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT FRI JUN 18 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THIS AFTERNOON INTO SAT...UPPER HIGH PRESSURE ACROSS TX/LA WILL ALLOW FOR WEAK PERTURBATIONS AROUND THE PERIPHERY OF THE FLOW TO ALLOW FOR A ISOLATED TO SCT TSRA TO DEVELOP WITH DIURNAL HEATING ACROSS MAINLY WRN/SRN PORTIONS OF C AL. AT THE SAME TIME...WE WILL SEE WEAK SFC TROUGHING ACROSS THE SE U.S. VERY HIGH 10-85H THICKNESSES WILL CONTINUE TO SUPPORT MID TO UPPER 90S...DEFINITELY ENOUGH HEAT TO FUEL A FEW STORMS. NOT ENOUGH MOISTURE TO PUT US IN DANGER OF REACHING HEAT ADVISORY CRITERIA...BUT CERTAINLY VERY HOT CONSIDERING WE HAVE NOT OFFICIALLY STARTED SUMMER YET. BY LATE SUN...WILL BEGIN TO SEE A CHANGE IN THE UPPER LEVELS AS AN UPPER LOW MOVES ACROSS THE PACIFIC NW AND THE UPPER HIGH FLATTENS AND ELONGATES OVER A GOOD PORTIONS OF THE S. AT THE SAME TIME AT THE SFC...LOW LEVEL FLOW CONTINUES TO BE WEAK AROUND OUR BERMUDA HIGH. WITH THE UPPER HIGH SHIFTING FURTHER EWD TWD AL...THIS SHOULD CREATE A DRIER ENVIRONMENT FOR NEXT WEEK. ONLY POP MENTIONS WILL BE ON THE SRN/SERN EDGES OF THE CWA FOR ANY STRAGGLER TSTMS THAT GRAZE THE REGION. THICKNESSES NOT QUITE AS HIGH NEXT WEEK...BUT MAYBE ONLY A COUPLE OF DEGREES DIFFERENCE HERE AND THERE IN THE LOWER DIRECTION. 08/MNK && .AVIATION...00Z TAF DISCUSSION. THUNDERSTORM ACTIVITY WILL CONTINUE TO SUBSIDE ACROSS CENTRAL ALABAMA OVER THE NEXT COUPLE OF HOURS. OTHERWISE...NOT EXPECTING TOO MANY PROBLEMS OTHER THAN PATCHY FOG WELL AFTER 06Z FOR A FEW LOCATIONS. THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON TOMORROW STARTING AFTER 18Z DURING PEAK HEATING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/10
Hazardous weather outlook, Jun 18, 12:40 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT FRI JUN 18 2010 ALZ011>015-017>050-191739- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1240 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM ACROSS ALL OF CENTRAL ALABAMA. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR GREATER...AS WELL AS DIME TO QUARTER SIZE HAIL. HEAVY RAINFALL WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 6:15 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT FRI JUN 18 2010 ALZ035-041-190000- AUTAUGA-CHILTON- 615 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA AND CHILTON COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR VERBENA...OR 11 MILES SOUTHEAST OF CLANTON...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VERBENA. MARBURY. NEW PROSPECT. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Jun 18, 7:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 753 PM CDT FRI JUN 18 2010 ALZ024-025-190145- JEFFERSON-SHELBY- 753 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL 845 PM CDT... AT 750 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HOOVER...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFF PARK. HOOVER. REGIONS PARK OR HOOVER MET. RIVERCHASE. OAK MOUNTAIN STATE PARK. VERIZON MUSIC CENTER AT OAK MOUNTAIN. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:02 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 118 min |
| Jun 18, 8:19 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jun 18, 8:33 PM CDT | Areal Flood Advisory | BMX | Shelby | 117 min |
| Jun 19, 10:49 AM CDT | Areal Flood Advisory | BMX | Winston | 116 min |
| Jun 19, 11:56 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 49 min |
| Jun 19, 12:04 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 41 min |
| Jun 19, 12:22 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 23 min |
| Jun 19, 12:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 34 min |
| Jun 19, 12:30 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair, Talladega | 45 min |
| Jun 19, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 36 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Jun 19, 1:09 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 36 min |
| Jun 19, 1:10 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 2 hr |
| Jun 19, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 34 min |
| Jun 19, 1:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 40 min |
| Jun 19, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 36 min |
| Jun 19, 2:01 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 29 min |
| Jun 19, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 34 min |
| Jun 19, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 18 min |
| Jun 19, 2:30 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 30 min |
| Jun 19, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 28 min |
| Jun 19, 2:53 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Montgomery | 2 hr |
| Jun 19, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 32 min |
| Jun 19, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lowndes, Montgomery | 37 min |
| Jun 19, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 30 min |
| Jun 19, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 16 min |
| Jun 19, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.